Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 98, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 18, 2017, 9:30 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 9:30 PM CST (03:30 UTC)
- Expired
- Nov 19, 2017, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
132 WHUS73 KMKX 190330 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 PM CST SAT NOV 18 2017 ...BRISK NORTHWEST WINDS AND HIGH WAVES INTO SUNDAY MORNING... LMZ643>646-191130- /O.CAN.KMKX.GL.W.0013.000000T0000Z-171119T0600Z/ /O.NEW.KMKX.SC.Y.0098.171119T0330Z-171119T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 930 PM CST SAT NOV 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT INTO SUNDAY MORNING. * WAVES: 3 TO 7 FEET TONIGHT SUBSIDING TO 2 TO 4 FEET BY SUNRISE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
3 follow-up statements
711 WHUS73 KMKX 190908 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 AM CST SUN NOV 19 2017 ...BRISK NORTHWEST WINDS WILL CONTINUE TODAY... LMZ643>646-191715- /O.CON.KMKX.SC.Y.0098.000000T0000Z-171119T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 308 AM CST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS MORNING SUBSIDING TO 10 TO 20 KNOTS THIS AFTERNOON. * WAVES: 3 TO 5 FEET EARLY THIS MORNING SUBSIDING TO 1 TO 3 FEET...HIGHEST WAVES TOWARDS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
526 WHUS73 KMKX 191553 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 953 AM CST SUN NOV 19 2017 ...BRISK NORTHWEST WINDS WILL CONTINUE TODAY... LMZ643>646-191800- /O.CON.KMKX.SC.Y.0098.000000T0000Z-171119T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 953 AM CST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS MORNING SUBSIDING TO 10 TO 20 KNOTS THIS AFTERNOON. * WAVES: 3 TO 5 FEET EARLY THIS MORNING SUBSIDING TO 1 TO 3 FEET...HIGHEST WAVES TOWARDS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
440 WHUS73 KMKX 191802 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1202 PM CST SUN NOV 19 2017 LMZ643>646-191915- /O.EXP.KMKX.SC.Y.0098.000000T0000Z-171119T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1202 PM CST SUN NOV 19 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS WILL REMAIN BREEZY THIS AFTERNOON, BUT WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE DAY. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 5:44 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 18, 5:44 PM CST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 544 PM CST Sat Nov 18 2017 .UPDATE...The main upper trough axis will exit early this evening but another shortwave trough will dig sewd from Canada, reaching Lake MI by 12z Sun. The shortwave and continued cyclonic flow will help maintain bkn-ovc stratus tnt but enough dry air should arrive during the daylight hours of Sun AM for clearing. Cold temps expected by late tnt and continuing into Sun. && .AVIATION(00Z TAFS)...Broken MVFR Cigs will remain over much of srn WI tnt with clearing around sunrise or shortly after on Sun. Brisk nwly winds will continue tnt and gradually subside and become wly on Sun. && .PREV DISCUSSION... (Issued 312 PM CST Sat Nov 18 2017) SHORT TERM... Tonight Through Sunday...Forecast Confidence Is High. Precipitation has ended across the entire area as of early afternoon. Gusty north to northwest winds will continue into tonight, as low pressure lifts north into the eastern Great Lakes. Low clouds should slowly clear from west to east tonight, as heights rise behind the passing mid level wave. Temperatures will fall into the low to mid 20s overnight, as colder air filters in from the north. High pressure pushing across the southern US will allow winds to become westerly, and eventually southwesterly Sunday. Sunday looks cool and dry, with highs in the low to mid 30s. Sunday Night Through Tuesday...Forecast Confidence Is High. Models are in pretty good agreement with trends during this period. Northwest flow at 500 mb on Sunday night becomes more zonal by Monday. The air column is rather dry during this period, so will continue the dry forecast. Below normal temperatures are expected to linger over the area. Warm air advection with gusty southwest winds develops Sunday night into Monday night, which will allow for a mild day on Monday. A cold front slides southeast through the area later Monday night, with strong cold air advection into Tuesday on northwest winds. Thus, colder temperatures return for Tuesday. A broad 500 mb trough slides southeast through the Great Lakes region Tuesday, with strong differential cyclonic vorticity advection passing through. Things look dry at this point, with just some clouds moving through later Monday night into Tuesday morning. LONG TERM... Tuesday Night Through Wednesday...Forecast Confidence Is High. Models are generally showing 500 mb flow remaining northwesterly during this period. High pressure slides southeast from the northern Plains into the Middle Mississippi River Valley Tuesday night into Wednesday. This should continue to bring quiet weather to the area. Below normal temperatures should continue as well. Wednesday night Through Saturday...Forecast Confidence Is Medium. GFS/ECMWF are showing a cold front sliding southeast through the area Wednesday night or Thursday morning. There are 500 mb vorticity maxima within northwest flow that slide through the area with the cold front. The ECMWF is the only one with QPF over the area, with the GFS to the north. For now, will keep Wednesday night into Thursday dry. Another low passes north of the region Friday night on the GFS/Canadian, with the ECMWF bringing the low closer to the area later Friday night into Saturday. The ECMWF has much more QPF and upward vertical motion with this system than the other models. Kept the consensus blended PoPs and temperatures for this period. AVIATION(21Z TAFS)... Cigs will slowly improve this afternoon into tonight, eventually beginning to clear late tonight into Sunday. Winds will be the main concern, with gusty northwest winds continuing overnight. Winds will become westerly and eventually southwesterly Sunday. MARINE... Gale conditions will continue across the nearshore waters into tonight. Winds may be a bit marginal near the shore, but will be stronger near the open waters. Wave heights will peak this evening, and slowly diminish heading into tomorrow. A Small Craft Advisory will likely be needed with the expiration of the Gale Warning late tonight. Winds will become westerly and then southwesterly Sunday into Monday. Small Craft Advisory conditions may again be met Monday night into Tuesday, as another frontal boundary approaches the region. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Gale Warning until midnight CST tonight for LMZ643>646. && Update...Gehring Tonight/Sunday and Aviation/Marine...Boxell Sunday Night through Saturday...Wood
Hazardous weather outlook, Nov 18, 3:33 PM CST, 5 hours 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 333 PM CST Sat Nov 18 2017 WIZ046-047-051-052-056>060-062>072-192145- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 333 PM CST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-192145- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 333 PM CST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Gale Warning is in effect until midnight tonight, for frequent northwest gales. High waves are expected toward and over the open waters. A Small Craft Advisory will be needed later tonight, after the Gale Warning expires, for gusty northwest winds and elevated waves toward the open waters. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Small Craft Advisory will be needed into Sunday, for gusty northwest to west winds. Small Craft Advisory conditions are possible again Monday afternoon into Tuesday night, for gusty winds and building waves. Wood www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 2:23 PM CST | Small Craft Advisory | MKX | 55 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.